Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 4, 2017, 8:20 PM CDT for Goliad County, Victoria County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 8:20 PM CDT (01:20 UTC)
- Expired
- Aug 4, 2017, 8:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goliad County, TX, Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
474
WUUS54 KCRP 050120
SVRCRP
TXC175-469-050145-
/O.NEW.KCRP.SV.W.0091.170805T0120Z-170805T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
820 PM CDT FRI AUG 4 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern Victoria County in south central Texas...
Northeastern Goliad County in south central Texas...
* Until 845 PM CDT
* At 819 PM CDT, a severe thunderstorm was located 6 miles northwest
of Nursery, or 12 miles south of Cuero, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mission Valley, Schroeder, Weser, Ander and Nursery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2895 9708 2873 9721 2887 9744 2892 9739
2890 9737 2889 9735 2890 9734 2888 9733
2887 9732 2888 9731 2887 9731 2887 9730
2898 9715
TIME...MOT...LOC 0119Z 026DEG 17KT 2893 9722
HAIL...1.00IN
WIND...60MPH
$$
TMT1 follow-up statement
217
WWUS54 KCRP 050138
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
838 PM CDT FRI AUG 4 2017
TXC175-469-050145-
/O.CON.KCRP.SV.W.0091.000000T0000Z-170805T0145Z/
Victoria TX-Goliad TX-
838 PM CDT FRI AUG 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEST CENTRAL VICTORIA AND NORTHEASTERN GOLIAD COUNTIES...
At 837 PM CDT, a severe thunderstorm was located 4 miles northwest
of Mission Valley, or 14 miles south of Cuero, moving southwest at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mission Valley, Schroeder, Weser and Ander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2889 9712 2873 9721 2887 9744 2892 9739
2890 9737 2889 9735 2890 9734 2888 9733
2887 9732 2888 9731 2887 9731 2887 9730
2894 9720
TIME...MOT...LOC 0137Z 035DEG 12KT 2888 9723
HAIL...1.00IN
WIND...60MPH
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:51 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 4, 6:51 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 651 PM CDT Fri Aug 4 2017 .DISCUSSION...See Aviation section for 00Z TAFs. && .AVIATION...Isolated convection around outflow boundary collisions will continue for another couple of hours over South Texas with the best chance for convection affecting an airport being at Victoria. Will show possibility of MVFR vsbys/ceilings along with gusts up to 30 knots at VCT with lesser chance for activity to affect ALI and LRD early this evening. Otherwise, VFR conditions will exist through the evening into the overnight hours as convection wanes by mid evening. Could see some patchy MVFR ceilings develop before daybreak at ALI. Expect isolated to scattered showers or thunderstorms to form over the Gulf waters late tonight and move toward the Mid-Coast region Saturday morning. Will show the chance for storms in the VCT area on Saturday with MVFR vsbys/ceilings and gusty winds possible with any convection. VFR conditions will exist outside of the areas of convection. && .PREVIOUS DISCUSSION... /Issued 419 PM CDT Fri Aug 4 2017/ SHORT TERM (Tonight through Saturday night)... Precipitable waters stay around 2 inches pretty much though the period, so will continue to mention at least some rain. For tonight and Saturday, expect the convection to mainly be diurnally-driven, except for Saturday night where a piece of upper level energy coming across on Saturday night. This energy on Saturday night along with the moisture being relatively rich there calls for a chance POP over the NW portion of the CWFA. Before that however, rainfall should be diurnally driven, with rain ending (for the most part) this evening...maybe some lingering rainfall over the Rio Grande overnight, then re-developing over the gulfmex overnight and continuing on Saturday. Convection then moving inland late Saturday morning and afternoon, with the preferred area of rain over the NE portions of the CWFA. Other than that, pretty much status-quo on the temperatures and winds. Generally used a blend of consensus and bias- consensus short-term temperatures for the tonight through Saturday night forecast (which led to an overall minimal change in the previous forecast). MARINE (Tonight through Saturday night)... Weak to moderate southerly flow tonight and Saturday should become more moderate on Saturday night as the pressure gradient tightens with a surface low near the panhandles. Isolated to scattered convection, mainly overnight tonight through early Saturday afternoon. For now, just going with 20 POPs in the gulfmex Saturday night based on consensus guidance. LONG TERM (Sunday through Friday)... Chances for isolated to scattered showers and thunderstorms will continue throughout the weekend into early next week, as an upper level short wave progresses east over the CWA. Abundant deep layer moisture will remain in place throughout the early part of the period, aiding convective development. This shortwave is expected to slowly move away from the region Tuesday, with a ridge building back near the Four Corners area. During the middle to latter part of the week divergence in the models yields for uncertainty in the forecast, while NHC continues to monitor a tropical wave moving west- northwestward towards the Bay of Campeche. There is still uncertainty for anything to develop, so for this time kept rain and thunderstorm chances for the coastal counties and adjacent waters through the end of the period. As for temperatures, they will return to normal, and with high dewpoints heat index values will climb up to potential advisory criteria. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 79 94 78 92 78 / 10 20 20 30 20 Victoria 77 94 78 93 77 / 20 40 20 40 30 Laredo 80 101 81 100 80 / 20 20 20 10 20 Alice 77 98 77 97 77 / 20 20 20 30 20 Rockport 81 92 83 94 81 / 30 40 20 40 30 Cotulla 78 99 77 97 78 / 20 20 30 20 20 Kingsville 78 97 79 96 79 / 10 20 20 30 20 Navy Corpus 82 93 83 94 83 / 20 30 20 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TMT/89...AVIATION
Hazardous weather outlook, Aug 4, 5:28 AM CDT, 14 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 528 AM CDT Fri Aug 4 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 528 AM CDT Fri Aug 4 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and thunderstorms are possible each day through next week, with the greatest chances across the eastern half of the region. Locally heavy rainfall may also accompany any of the showers and thunderstorms but significant flooding is not expected at this time. Afternoon heat index values will be between 105 and 109 degrees this weekend into next week across much of the area. Heat advisories may also be needed over parts of the region as the heat index climbs to or slightly above 110 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TB/CB
In the hours before
Special weather statement, Aug 4, 3:50 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
350 PM CDT FRI AUG 4 2017
TXZ231-232-244-042115-
Live Oak-Bee-San Patricio-
350 PM CDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
EASTERN LIVE OAK AND SOUTH CENTRAL BEE COUNTIES...
At 349 PM CDT, a strong thunderstorm was located near Argenta, or 7
miles west of Skidmore, moving southeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mathis, Skidmore, Argenta, Papalote and Tynan.
LAT...LON 2819 9753 2818 9753 2806 9785 2833 9789
2839 9775
TIME...MOT...LOC 2049Z 331DEG 14KT 2825 9781
TJCSpecial weather statement, Aug 4, 4:19 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
419 PM CDT FRI AUG 4 2017
TXZ232-244-246-042145-
Bee-Refugio-San Patricio-
419 PM CDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO...
SOUTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES...
At 418 PM CDT, a strong thunderstorm was located over Skidmore,
moving southeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Skidmore, St. Paul, Papalote, Tynan and West Sinton.
LAT...LON 2837 9774 2822 9742 2799 9763 2817 9782
2819 9781 2825 9785
TIME...MOT...LOC 2118Z 301DEG 13KT 2821 9770
TJCSpecial weather statement, Aug 4, 6:56 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
656 PM CDT FRI AUG 4 2017
TXZ234-050030-
Victoria-
656 PM CDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VICTORIA COUNTY...
At 655 PM CDT, a strong thunderstorm was located over Inez, or 10
miles northeast of Victoria, moving southwest at 15 mph.
Winds between 30 and 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Victoria, Guadalupe, Victoria Colony Creek Country Club, Dacosta,
Wood Hi, Victoria Detar Hospital North, Victoria Riverside Park,
Placedo, Victoria College, Victoria Mall, Inez, Victoria Regional
Airport, Telferner and Downtown Victoria.
LAT...LON 2899 9681 2896 9681 2892 9679 2892 9678
2890 9676 2889 9673 2888 9673 2886 9672
2866 9683 2882 9708 2902 9687
TIME...MOT...LOC 2355Z 034DEG 12KT 2891 9683
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:47 PM CDT | Special Weather Statement | CRP | Goliad | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.